Kentucky, 2004Flood in Kentucky, April 24 to 28, 2004
April 24 to 28, 2004 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 2:00 AM CST, 6 hours earlier.
Area forecast discussion, Apr 24, 2:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT SAT APR 24 2004
.DISCUSSION...
05Z SURFACE ANALYSIS SHOWED WARM FRONTAL BOUNDARY FROM ITS SURFACE
LOW IN SRN PLAINS...DRAPING EWARD ACROSS AR. IR SAT PICS SHOW ACTIVE
ONGOING CONVECTION IN WARM SECTOR OVERRUNNING BOUNDARY...AND THIS
AREA OF CONVECTION/PCPN AND THE BOUNDARY IS EXPECTED TO LIFT NORTH
ACROSS PAH FA THIS AM. WL TAPER BEST CHANCES FROM WEST (HIGHEST) TO
EAST (LEAST). WITH THIS BEING AN OVERRUNNING RAIN AND ONE ONLY
MARGINALLY SUPPORTIVE OF THUNDER...INTENSITIES CURRENTLY SEEN ON
UPSTREAM 88DS SHOULD DIMINISH AS IT OVERRUNS PAH FA.
HOWEVER...SPC EXPANDED SLGT RISK DAY1 AS SOME PM DESTABILIZATION
COULD LEAD TO A LITTLE MORE FAVORABLE ENVIRONMENT FOR INCOMING COLD
FRONT SATURDAY NIGHT. BEYOND SLGT RISK CONCERNS...META HAS BEEN
FAIRLY INSISTENT IN PRODUCING ANOTHER 1 TO 2 INCHES OF RAINFALL WITH
FROPA SAT NIGHT...NOT SO MUCH IN AND OF ITSELF...BUT WHEN ADDED TO
PREVIOUS 48 HOURS RAINFALL...IT HEIGHTENS CONCERN. WL LET THE AM
PCPN EPISODE PLAY OUT AND MONITOR ITS QPF...THEN NEWEST FFG VALUES
AND 12Z MODEL DATA...FOR BEST DECISION MAKING ON WHETHER OR NOT TO
ISSUE FLOOD WATCH FOR SATURDAY NIGHT. FOR NOW WL STEP THAT DIRECTION
WITH INCLUSION OF HEAVY RAIN POSSIBLE IN GRIDS/ZFP AND ON HWO.
FRONT DEPARTS FA SUN SO WELL TAPER OFF PCPN CHANCES FROM WEST TO
EAST DURING THE DAY...MAINLY IN THE AM. AFTER THAT THE FORECAST IS
LITTLE CHANGED...WITH A COOL/DRY POST FRONTAL ENVIRO EARLY IN THE
WEEK MODERATING BACK TO NEAR NORMS AND NEXT CHANCES OF PCPN BY WEEKS
END.
MOS/TEMP STRATEGY WAS TO LEAN TOWARD COOLER NOS IN HIGHEST EXPECTED
RAIN AREAS...BUT NOT GO QUITE AS COOL POST FRONTAL BECAUSE RUN-RUN TREND
WAS UP A TAD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
KY...NONE.
MO...NONE.
&&
HUMPHREY
Hazardous weather outlook, Apr 24, 4:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT SAT APR 24 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT
WILL LIFT NORTH THIS MORNING...AND MAY PRODUCE 1/4 TO 1/2 INCH RAIN
AMOUNTS...ESPECIALLY IN SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS...WITH LESSER AMOUNTS TO THE EAST.
THE THREAT OF SEVERE WEATHER THIS MORNING IS MINIMAL...BUT AFTERNOON
DESTABILIZATION WILL YIELD A SLIGHT RISK OF SEVERE STORMS IF THEY
DEVELOP IN THE AFTERNOON.
A COLD FRONT WILL APPROACH TONIGHT AND INITIATE ANOTHER ROUND OF
HEAVY RAIN...POSSIBLY AS MUCH AS 1 TO 2 INCHES WORTH. IT WILL ALSO
INTRODUCE THE BEST CHANCE OF SEVERE WEATHER...ALTHOUGH IT IS STILL A
SLIGHT RISK.
MINOR FLOODING IS FORECAST TO CONTINUE AT A FEW POINTS ALONG THE OHIO
RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE DEPARTING COLD FRONT WILL LINGER A CHANCE OF THUNDERSTORMS INTO
SUNDAY...MAINLY IN THE MORNING. WITH THE FRONT WILL LINGER A SLIGHT
RISK THAT STORMS MAY BECOME SEVERE.
MINOR FLOODING IS FORECAST TO CONTINUE AT A FEW POINTS ALONG THE OHIO
RIVER INTO THE EARLY PART OF THE WEEK. SEE THE LATEST FLOOD STATEMENT
FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MAINTAIN ALERT STATUS AS THEIR ACTIVATION MAY BE
REQUESTED ANY TIME THROUGH SUNDAY.
Flood, Muhlenberg
- When
- April 24, 8:00 AM CST to April 28, 8:00 AM CST
- Where
- Muhlenberg forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
Minor flooding of the Green River occurred. At the Paradise Fossil Plant gage, the river crested at 384 feet on the 26th, which was four feet above flood stage. This resulted in minor flooding of fields and woods in the vicinity of the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389549.